Format

Send to

Choose Destination
See comment in PubMed Commons below
Lancet. 1987 Nov 7;2(8567):1050-2.

Oesophageal varices associated with busulphan-thioguanine combination therapy for chronic myeloid leukaemia.

Author information

  • 1Department of Haematology, John Radclife Hospital, Oxford.

Abstract

5 patients receiving continuous busulphan and 6-thioguanine for chronic myeloid leukaemia (CML) were found to have oesophageal varices associated with abnormal liver function tests. 3 of these cases presented with gastrointestinal haemorrhage and 1 patient died. The 2 other cases had varices discovered at endoscopy. Nodular regenerative hyperplasia (NRH) of the liver was identified as the cause of portal hypertension in the 4 patients on whom liver biopsies were done. The administration of busulphan and thioguanine in combination is likely to be associated with the development of NRH, with portal hypertension and oesophageal varices occurring in a substantial proportion of cases.

PMID:
2889964
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center